Alert archive / Texas / Tornado Warnings in 1998
Tornado Warning 37, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 27, 1998, 12:09 AM CDT for Crockett County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 1998, 12:09 AM CDT (05:09 UTC)
- Expired
- May 27, 1998, 1:10 AM CDT
- In force
- 61 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 12:45 AM CDT | Thunderstorm Wind | Ozona, TX | A hangar roof was blown off at the airport |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2356 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
280 WFUS1 KSJT 270509 RRA TORSJT TXC105-270610- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1209 AM CDT WED MAY 27 1998 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... CROCKETT COUNTY IN WEST CENTRAL TEXAS * UNTIL 110 AM CDT * AT 1207 AM CDT... DOPPLER RADAR AT SAN ANGELO INDICATED A DEVELOPING TORNADO 10 MILES SOUTHWEST OF OZONA MOVING EAST AT 10 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... OZONA AT 1245 AM CDT GO TO A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR MO
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 26, 9:21 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 26, 9:21 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 921 PM CDT TUE MAY 26 1998 AREA FORECAST DISCUSSION WILL NOT BE ISSUED TONIGHT DUE TO PRESS OF SEVERE WEATHER. 01
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:06 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 64 min |
| May 26, 7:39 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 61 min |
| May 26, 7:42 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 63 min |
| May 26, 8:00 PM CDT | Tornado Warning | SJT | Tom Green | 60 min |
| May 26, 8:06 PM CDT | Flash Flood Warning | SJT | Runnels | 3 hr |
| May 26, 8:15 PM CDT | Tornado Warning | SJT | Concho, Tom Green | 80 min |
| May 26, 8:19 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 91 min |
| May 26, 8:26 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 64 min |
| May 26, 8:30 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 65 min |
| May 26, 8:40 PM CDT | Severe Thunderstorm Warning | SJT | Mitchell | 80 min |
| May 26, 8:45 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 65 min |
| May 26, 8:50 PM CDT | Flash Flood Warning | SJT | Mitchell, Sterling | 3 hr |
| May 26, 9:05 PM CDT | Flash Flood Warning | SJT | Concho, Runnels, Tom Green | 4 hr |
| May 26, 9:28 PM CDT | Tornado Warning | SJT | Concho, Runnels, Tom Green | 62 min |
| May 26, 9:31 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 64 min |
| May 26, 9:32 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 63 min |
| May 26, 9:35 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 65 min |
| May 26, 9:45 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 65 min |
| May 26, 9:51 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 79 min |
| May 26, 9:59 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 61 min |
| May 26, 10:14 PM CDT | Tornado Warning | SJT | Irion | 66 min |
| May 26, 10:20 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 80 min |
| May 26, 10:20 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 65 min |
| May 26, 10:29 PM CDT | Flash Flood Warning | SJT | Coleman | 4 hr |
| May 26, 10:29 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 96 min |
| May 26, 10:34 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 96 min |
| May 26, 10:40 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 80 min |
| May 26, 10:58 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 62 min |
| May 26, 11:04 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 66 min |
| May 26, 11:13 PM CDT | Flash Flood Warning | SJT | Tom Green | 112 min |
| May 26, 11:18 PM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| May 26, 11:46 PM CDT | Flash Flood Warning | SJT | Brown | 3 hr |
| May 26, 11:56 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 64 min |
| May 27, 12:21 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 49 min |
| May 27, 12:27 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 63 min |
| May 27, 12:28 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 62 min |
Nearby
Tornado Warnings in Texas, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.